Alert archive / Florida / River Flood Warnings in 2015

River Flood Warning 9, NWS Tallahassee, FL

January 27, 2015Gadsden County, Leon County, Florida

NWS Tallahassee, FL issued this river flood warning at Jan 27, 2015, 8:45 PM EST for Gadsden County, Leon County, Florida. It took effect at Jan 28, 2015, 7:00 AM EST. It was in force for 32 hr.

The area

The outline as issued.

The facts

Issued
Jan 27, 2015, 8:45 PM EST (01:45 UTC)
In effect from
Jan 28, 2015, 7:00 AM EST
Expired
Jan 29, 2015, 3:00 PM EST
In force
32 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Gadsden County, FL, Leon County, FL

The radar

The Tallahassee radar (KTLH), 27 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ochlockonee River near Concord (CR 12) (CONF1).

Action stage
33 ft
Minor stage
36 ft
Moderate stage
38 ft
Major stage
44 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02328522, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

265 
WGUS42 KTAE 280145
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
845 PM EST TUE JAN 27 2015

...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN FLORIDA... 

  OCHLOCKONEE RIVER NEAR CONCORD (CR 12) AFFECTING GADSDEN AND LEON 
  COUNTIES
  OCHLOCKONEE RIVER NEAR HAVANA (US 27) AFFECTING GADSDEN AND LEON 
  COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS, AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS: TURN AROUND. DON'T DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION, PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC039-073-290145-
/O.NEW.KTAE.FL.W.0009.150128T1200Z-150129T2000Z/
/CONF1.1.ER.150128T1200Z.150129T0000Z.150129T1400Z.NO/
845 PM EST TUE JAN 27 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE OCHLOCKONEE RIVER NEAR CONCORD (CR 12),
* FROM WEDNESDAY MORNING TO THURSDAY AFTERNOON, OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  8:00 PM TUESDAY THE STAGE WAS 35.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 36.0 FEET.
* FORECAST: RISE ABOVE FLOOD STAGE BY WEDNESDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 36.1 FEET BY WEDNESDAY EVENING.THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY LATE THURSDAY MORNING.
* IMPACT: AT 36.0 FEET: PRIMARY ACCESS TO HOMES ALONG COUNTY HIGHWAY 
  12 ON THE EAST BANK OF THE RIVER IN LEON COUNTY MAY BECOME 
  RESTRICTED.

&&

LAT...LON 3069 8432 3064 8433 3058 8439 3056 8436 3068 8422


$$

FLC039-073-290145-
/O.NEW.KTAE.FL.W.0010.150129T0300Z-150201T0000Z/
/HVNF1.1.ER.150129T0300Z.150129T1800Z.150131T1800Z.NO/
845 PM EST TUE JAN 27 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE OCHLOCKONEE RIVER NEAR HAVANA (US 27),
* FROM WEDNESDAY EVENING TO SATURDAY EVENING, OR UNTIL THE WARNING IS
  CANCELLED.
* AT  8:15 PM TUESDAY THE STAGE WAS 24.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST: RISE ABOVE FLOOD STAGE BY WEDNESDAY LATE EVENING AND 
  CONTINUE TO RISE TO NEAR 25.3 FEET BY THURSDAY EARLY AFTERNOON.THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EARLY AFTERNOON.
* IMPACT: AT 25.0 FEET: THIS LEVEL IS CONSIDERED MINIMUM FLOOD STAGE. 
  DOWNSTREAM FROM THE GAGE, A FEW HUNTING COTTAGES AND FISH CAMPS 
  WILL BE AFFECTED.

&&

LAT...LON 3058 8439 3049 8443 3047 8448 3043 8447 3047 8438 3056 8436

$$
2 follow-up statements
510 
WGUS82 KTAE 281513
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1013 AM EST WED JAN 28 2015

...The Flood Warning continues for the following rivers in Florida...
 
  Ochlockonee River near Concord (CR 12) affecting Gadsden and Leon 
  Counties 
  Ochlockonee River near Havana (US 27) affecting Gadsden and Leon 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC039-073-291200-
/O.EXT.KTAE.FL.W.0009.000000T0000Z-150129T1200Z/
/CONF1.1.ER.150128T1400Z.150128T1400Z.150129T0600Z.NO/
1013 AM EST WED JAN 28 2015

The Flood Warning continues for
  the Ochlockonee River near Concord (CR 12).
* From , or until the warning is cancelled.
* At  9:00 AM Wednesday the stage was 36.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 36.0 feet.
* Forecast: The river will continue to fall to below flood stage by 
  after midnight tomorrow.
* Impact: At 36.0 feet: Primary access to homes along county highway 
  12 on the east bank of the river in Leon County may become 
  restricted.

&&

LAT...LON 3069 8432 3064 8433 3058 8439 3056 8436 3068 8422


$$

FLC039-073-291512-
/O.EXT.KTAE.FL.W.0010.150129T0600Z-150131T1200Z/
/HVNF1.1.ER.150129T0600Z.150129T1800Z.150131T0600Z.NO/
1013 AM EST WED JAN 28 2015

The Flood Warning continues for
  the Ochlockonee River near Havana (US 27).
* From late tonight, or until the warning is cancelled.
* At  9:15 AM Wednesday the stage was 24.5 feet.
* Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast: Rise above flood stage by after midnight tomorrow and 
  continue to rise to near 25.2 feet by tomorrow early afternoon. The
  river will fall below flood stage by early Saturday morning.
* Impact: At 25.0 feet: This level is considered minimum flood stage. 
  Downstream from the gage, a few hunting cottages and fish camps 
  will be affected.

&&

LAT...LON 3058 8439 3049 8443 3047 8448 3043 8447 3047 8438 3056 8436


$$
213 
WGUS82 KTAE 290522
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1222 AM EST THU JAN 29 2015

...The Flood Warning is cancelled for the following rivers in 
Florida...
 
  Ochlockonee River near Concord (CR 12) affecting Gadsden and Leon 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC039-073-290552-
/O.CAN.KTAE.FL.W.0009.000000T0000Z-150129T1200Z/
/CONF1.1.ER.150128T1400Z.150128T2100Z.150128T2300Z.NO/
1222 AM EST THU JAN 29 2015

The Flood Warning is cancelled for
  the Ochlockonee River near Concord (CR 12).
* At 12:00 AM Thursday the stage was 35.95 feet.
* Fell below flood stage Wednesday evening.
* Flood stage is 36.0 feet.
* Forecast: The river will continue to fall to 35.1 feet by Friday 
  morning.
* Impact: At 36.0 feet: Primary access to homes along county highway 
  12 on the east bank of the river in Leon County may become 
  restricted.

&&

LAT...LON 3069 8432 3064 8433 3058 8439 3056 8436 3068 8422


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Jan 27, 7:43 PM EST, 1 hour 2 minutes earlier.

Area forecast discussion, Jan 27, 7:43 PM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
743 PM EST Tue Jan 27 2015

.Near Term [Through Tonight]...

The 7 pm EST regional surface analysis showed a couple of northeast-
southwest oriented troughs across the Southeast, but the pressure
gradient was weaker than 24 hours ago. With this weaker gradient
we expect lighter winds overnight, perhaps going calm at times.
The combination of light winds and a cool, dry airmass will allow
temperatures to fall into the mid 30s in our normally coldest
inland sites; with a few spots perhaps briefly reaching freezing
around sunrise. Patchy frost is also possible.

&&

.Aviation...

[Through 00Z Thursday] Unrestricted Vis and unlimited cigs are
expected through at least Wednesday evening. Winds will be light
to calm overnight, then N to NE 7 KT or less Wednesday.

&&

.Prev Discussion [325 PM EST]...

.Short Term [Wednesday Through Thursday Night]...
The high amplitude long wave trough will be east of the area at the
start of the period with nearly zonal flow in place by 12Z Thursday.
A northern stream trough will pass north of the region Thursday
night. Surface high pressure centered over the Ohio Valley Wednesday
morning will slide south to our forecast area by Thursday. Yet
another cold front will sweep across the region Thursday night.
Models have been trending drier with this front, but we have kept in
a slight chance for showers after midnight. Temps will be a few
degrees below normal Wednesday and Wednesday night, seasonal on
Thursday and milder than normal Thursday night.

.Long Term [Friday Through Tuesday]...
An upper level ridge will build over the area from Friday night into
Saturday with another northern stream trough passing north of the
area on Sunday and Sunday night. A surface frontal system will
accompany this feature with the cold frontal passage most likely
occurring on Sunday. We have edged PoPs up to the chance category
for this event and these may rise as the timing of the frontal
passage becomes more certain. High pressure will then regain control
of the weather from Monday into Tuesday. Temps will be near seasonal
levels through the weekend with cooler temps arriving early next
week. Overnight lows will be above normal through the period.

.Marine...
Winds and seas have now dropped below small craft advisory criteria
and we will instead go with an exercise caution headline for
tonight. Winds and seas will drop below headline criteria on
Wednesday and gradually veer to onshore by Thursday as high pressure
settles to the south. Winds will increase slightly behind a cold
front on Friday morning, but are expected to reach cautionary levels
from Friday night into Sunday.

.Fire Weather...
Relative humidity values just above critical thresholds will
preclude any hazardous fire weather conditions over the next several
days.

.Hydrology...
Routed flow continues to progress downstream across rivers in far
Southern Georgia and the Florida Big Bend. The Ochlockonee has
crested at Thomasville just below flood stage. This suggests that
downstream conditions at Concord and Havana will be very near or
just above flood stage later this week.

The Withlacoochee River crested above Valdosta this morning and the
additional water from the Little River (cresting at Hahira
this evening) will likely result in minor flood levels later this
week below Valdosta at US-84.

The next notable rainfall threat is on Sunday, with models
suggesting a widespread 0.5-1.0 inch rainfall amounts across the
area. Though these amounts are unlikely to result in any
additional river flooding, they will continue to help keep area
stream flows above normal as we move into February.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   37  60  34  64  48 /   0   0   0   0  20
Panama City   42  57  42  63  52 /   0   0   0   0  20
Dothan        34  56  36  63  47 /   0   0   0   0  20
Albany        33  55  32  61  44 /   0   0   0   0  20
Valdosta      35  56  33  63  45 /   0   0   0   0  20
Cross City    37  59  32  65  44 /   0   0   0   0  10
Apalachicola  41  59  42  64  52 /   0   0   0   0  10

&&

.TAE Watches/Warnings/Advisories...

FL...RIP CURRENT RISK until 4 AM EST /3 AM CST/ Wednesday for Coastal
     Gulf-South Walton.

GA...None.
AL...None.
GM...None.

&&

NEAR TERM...FOURNIER
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...FOURNIER
MARINE...WOOL
FIRE WEATHER...HARRIGAN
HYDROLOGY...GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 8:45 PM ESTRiver Flood WarningTAEGadsden, Leon4 days
Jan 28, 10:04 AM ESTRip Current StatementTAEGulf14 hr

Nearby

River Flood Warnings in Florida, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.